Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 323, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2007, 9:54 AM CDT for Ellis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 9:54 AM CDT (14:54 UTC)
- Expired
- Jul 5, 2007, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:40 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 5, 6:40 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 640 AM CDT THU JUL 5 2007 .AVIATION... SOMEWHAT DIFFICULT FORECAST WITH CIGS BOUNCING AROUND BETWEEN IFR AND VFR AROUND THE METROPLEX WITH APPARENTLY NO RHYME OR REASON. WACO IS ALSO FLUCTUATING WITH CIGS AS LOW AS 200FT. WILL SHOW MVFR/VFR ACROSS THE METRO THROUGH 15Z BEFORE HAVING MVFR PREVAIL AFTERWARDS. BELIEVE WACO WILL HAVE THE BEST CHANCE OF RAIN...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON HOURS. METRO SITES WILL HAVE SOME LIGHT SHRA THIS MORNING...HARDLY WORTH MENTIONING...WITH MORE SUBSTANTIAL CONVECTION OCCURRING THIS AFTERNOON. THUNDER WILL BE RATHER LIMITED TODAY AND WILL SHOW MOSTLY SHOWERS BUT VCTS IS POSSIBLE DURING MAX HEATING THIS AFTERNOON. CONFIDENCE TOO LOW TO PICK A TIME...AND BELIEVE THAT PERIODS OF +SHRA WITH NO TS IS MORE LIKELY BETWEEN 11 AM AND 4 PM. THINGS SHOULD QUIET DOWN LATE THIS AFTERNOON AND INTO THE EVENING WITH VFR PREVAILING BEFORE MORE MVFR CIGS DEVELOP AROUND MIDNIGHT. WACO WILL HAVE A CHANCE OF RAIN/STORMS AFTER MIDNIGHT AS LOW REMAINS OVER CENTRAL TEXAS AND WILL SHOW VCTS FOR NOW. TR.92 && .DISCUSSION... SPIN BETWEEN KILLEEN AND SAN MARCOS IS EVIDENT IN REGIONAL 88-D MOSAIC. SEVERAL BANDS OF PRECIP ARE DEVELOPING ALONG THE NORTHERN PERIPHERY OF THE CIRCULATION OVER OUR SOUTHERN/EASTERN CWA...WITH THE MOST WIDESPREAD PRECIP REMAINING ALONG THE GULF COAST. MEANWHILE...ANOTHER CIRCULATION NOTED IN WATER VAPOR OVER THE OK/TX PANHANDLES HAS HELPED TRIGGER A COUPLE OF CONVECTIVE COMPLEXES IN THE TX PANHANDLE AND WESTERN OK OVERNIGHT. THIS ACTIVITY IS FEEDING SOUTHWESTWARD ALONG AN INSTABILITY TONGUE AND IS NOT EXPECTED TO SIGNIFICANTLY IMPACT NORTH TEXAS. HOWEVER...OUTFLOW BOUNDARIES FROM THE CONVECTION IN SW OKLAHOMA MAY PLAY A ROLE IN LATE MORNING/AFTERNOON CONVECTION TODAY OVER NORTHWEST PORTIONS OF THE FORECAST AREA. 00Z RUN OF 4.0KM NMM-WRF APPEARS TO HAVE INITIALIZED WELL AND HAS A GOOD HANDLE ON THE ONGOING PRECIP /BOTH IN THE TX PANHANDLE AND ALONG THE TX GULF COAST/. NMM-WRF PROGS SUGGEST THE SOUTHERN AND EASTERN PORTIONS OF THE CWA WILL HAVE THE GREATEST CHANCES OF HEAVY RAINFALL TODAY...AS THE UPPER LEVEL CIRCULATION GRADUALLY MOVES NORTHEAST. ELSEWHERE ACROSS NORTH TEXAS...BANDS OF SCATTERED T-STORMS ARE EXPECTED. WITHIN THESE SCATTERED BANDS...ANY STORM COULD PRODUCE ENOUGH HEAVY RAINFALL IN A SHORT PERIOD OF TIME TO EXACERBATE THE OVERWHELMED SOILS...AND RESULT IN FLASH FLOODING. HOWEVER...THE GREATEST LIKELIHOOD OF WIDESPREAD FLASH FLOODING WILL BE ROUGHLY ALONG AND EAST OF A LINE FROM KILLEEN TO PARIS TODAY. THE CANADIAN AND UKMET HAVE COME IN LINE WITH THE GFS IN REGARDS TO THE EVOLUTION OF OUR PESKY UPPER LOW. THE 3 MODELS NOW DRAW OUR LOW INTO NORTHEAST TEXAS...SHEARING IT ACROSS THE ARKLATEX BEFORE CARRYING IT OFF TOWARD THE LOWER MISSISSIPPI VALLEY. AS THE UPPER LOW IS DRAWN UP INTO NORTHEAST TEXAS LATE TONIGHT AND INTO EARLY FRIDAY MORNING...HEAVY RAINFALL WILL BE POSSIBLE OVER THE EASTERN AND NORTHEASTERN PORTIONS OF THE CWA. GFS AND CANADIAN CARRY THE MAIN ENERGY FROM OUR PERSISTENT LOW INTO ARKANSAS/TENNESSEE...BUT MAINTAIN TROFFINESS OVER OKLAHOMA AND NORTH TEXAS FOR SEVERAL DAYS. WITH THE BULK OF THE FORCING WELL TO OUR EAST...DEEP MOISTURE IN PLACE...AND A WEAKNESS IN THE FLOW OVER THE AREA...DIURNAL STORMS WILL BE POSSIBLE SAT-MON. AS A RESULT...HAVE KEPT SLIGHT CHANCE POPS DURING THE DAYTIME PERIODS WITH 10 POPS FROM 00-12Z. NORTHWEST FLOW REGIME SETS UP ACROSS THE SOUTH CENTRAL PLAINS BY THE MIDDLE OF NEXT WEEK. IF THIS PATTERN COMES TO FRUITION...SEVERAL WAVES OF NOCTURNAL MCS ACTIVITY COULD BE ANTICIPATED OVER KS/OK/TX...PERHAPS BRINGING MORE HEAVY RAINFALL TO THE REGION. THERE IS STILL UNCERTAINTY IN THE PATTERN OVER THE NEXT 7 DAYS....WHICH HINGE ON THE EVOLUTION OF THE UPPER LOW CIRCULATION THAT HAS PLAGUED OUR REGION. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 70 84 71 90 / 70 50 60 40 20 WACO, TX 83 72 85 71 91 / 70 60 70 40 30 PARIS, TX 84 71 84 70 89 / 80 50 60 50 20 DENTON, TX 87 70 84 69 90 / 70 50 50 40 20 MCKINNEY, TX 84 71 84 70 91 / 70 50 60 40 20 DALLAS, TX 85 72 84 73 90 / 70 50 60 40 20 TERRELL, TX 84 71 84 72 89 / 80 50 60 50 20 CORSICANA, TX 83 73 84 71 89 / 80 60 70 40 30 TEMPLE, TX 84 72 85 70 89 / 80 60 70 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Jul 5, 5:02 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 502 AM CDT THU JUL 5 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061015- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 502 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS TODAY THROUGH FRIDAY EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL BE LIKELY TODAY AND TONIGHT. RAINFALL TOTALS OF 1 TO 3 INCHES CAN BE EXPECTED...WITH ISOLATED HIGHER AMOUNTS. ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL CONTINUE FRIDAY. RAIN CHANCES WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST FRIDAY NIGHT. AREAS ALONG AND SOUTHEAST OF A LINE FROM PARIS TO KILLEEN WILL HAVE THE GREATEST CHANCE OF SHOWERS AND THUNDERSTORMS LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE DAILY ACROSS ALL OF NORTH TEXAS SATURDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. SCHULTZ
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:39 AM CDT | River Flood Warning | FWD | Lampasas | 12 hr |
| Jul 5, 2:39 AM CDT | River Flood Warning | FWD | Coryell | 66 hr |
| Jul 5, 9:09 AM CDT | River Flood Warning | FWD | Milam | 47 hr |
| Jul 5, 9:21 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Jul 5, 10:12 AM CDT | Flash Flood Warning | FWD | Falls, Robertson | 3 hr |
| Jul 5, 11:09 AM CDT | River Flood Warning | FWD | Milam | 38 hr |
| Jul 5, 12:55 PM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Jul 5, 12:55 PM CDT | Flash Flood Warning | FWD | Ellis | 2 hr |
| Jul 5, 3:44 PM CDT | River Flood Warning | FWD | Hunt | 29 hr |
| Jul 5, 3:44 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 41 hr |
| Jul 5, 5:54 PM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Jul 5, 6:51 PM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.